PL EN


Preferences help
enabled [disable] Abstract
Number of results
2018 | 102 | 188-192
Article title

Differentiation of a Fourier series

Content
Title variants
Languages of publication
EN
Abstracts
EN
It is very known that if the operator d/dx acts on each term into a convergent Fourier series (FS) then it may result a divergent series. This situation is remedied applying the symmetric derivative to FS, which implies the existence of the important Fejér-Lanczos factors. In this note, we show that the orthogonal derivative also leads to these factors.
Year
Volume
102
Pages
188-192
Physical description
Contributors
  • ESIME-Zacatenco, Instituto Politécnico Nacional, Edif.5, Col. Lindavista 07738, CDMX, México
  • ESIME-Zacatenco, Instituto Politécnico Nacional, Edif.5, Col. Lindavista 07738, CDMX, México
  • ESIME-Zacatenco, Instituto Politécnico Nacional, Edif.5, Col. Lindavista 07738, CDMX, México
References
  • [1] C. Lanczos, Discourse on Fourier series, Oliver & Boyd, London, UK (1966).
  • [2] J. W. Gibbs, Fourier´s series, Nature 59 (1898) 200.
  • [3] C. Lanczos, Differentiation of a Fourier series, Am. Math. Soc. Bull. 54 (1948) 82.
  • [4] C. Lanczos, Applied analysis, Prentice-Hall, New Jersey, USA (1956).
  • [5] C. Aull, The first symmetric derivative, Am. Math. Monthly 74(6) (1967) 708-711.
  • [6] L. Washburn, The Lanczos derivative, Senior Project Archive, Dept. of Maths., Whitman College, USA (2006).
  • [7] C. Lanczos, Linear differential operators, D. Van Nostrand Co., London, UK (1961).
  • [8] A. J. Jerri, Lanczos-like σ-factors for reducing the Gibbs phenomenon in general orthogonal expansions and other representations, J. Comp. Anal. Appl. 2 (2000) 1-17.
  • [9] G. Leija-Hernández, J. López-Bonilla, An inequality for the Fejér-Lanczos factors. Prespacetime Journal 8(1) (2017) 87-89.
  • [10] V. Barrera-Figueroa, J. López-Bonilla, H. Torres, Differentiability of the Riemann function via Fejér-Lanczos factors, Prespacetime Journal 8(2) (2017) 217-219.
  • [11] C. W. Groetsch, Lanczos generalized derivative, Am. Math. Monthly 105(4) (1998) 320-326.
  • [12] J. Shen, On the Lanczos generalized derivative, Am. Math. Monthly 106(8) (1999) 766-768.
  • [13] D. Hicks, L. M. Liebrok, Lanczos generalized derivative: Insights and applications, Applied Maths. and Compt. 112(1) (2000) 63-73.
  • [14] N. Burch, P. E. Fishback, R. Gordon, The least-squares property of the Lanczos derivative, Maths. Mag. 78(5) (2005) 368-378.
  • [15] J. López-Bonilla, J. Rivera, S. Vidal-Beltrán, Lanczos derivative via a quadrature method, Int. J. Pure Appl. Sci. Technol. 1(2) (2010) 100-103.
  • [16] J. López–Bonilla, A. Rangel, A. Zuñiga–Segundo, Derivada generalizada de Lanczos en una discontinuidad finita, Ini. Inv. (Univ. of Jaén, Spain) No. 5: a4 (2010) 1-5.
  • [17] E. Diekema, T. H. Koornwinder, Differentiation by integration using orthogonal polynomials, a survey, J. of Approximation Theory 164 (2012) 637-667.
  • [18] R. Cruz-Santiago, J. López-Bonilla, R. López-Vázquez, Lanczos derivative applied to Fourier series, J. Sci. Res. 57 (2013) 165-167.
  • [19] A. Hernández-Galeana, P. Laurian-Ioan, J. López-Bonilla, R. López-Vázquez, On the Cioranescu-(Haslam-Jones)-Lanczos generalized derivative, Global J. of Advanced Res. on Classical and Modern Geometries 3(1) (2014) 44-49.
  • [20] R. Cruz-Santiago, J. López-Bonilla, R. López-Vázquez, Differentiation of Fourier series via ortogonal derivative, J. of Inst. Sci. & Tech. 20(2) (2015) 113-114.
  • [21] J. López-Bonilla, G. Sánchez-Meléndez, D. Vázquez-Álvarez, Orthogonal derivative via integration by differentiation, Open J. Appl. Theor. Maths. 2(2) (2016) 34-36.
  • [22] G. Pérez-Teurel, A new class of generalized Lanczos derivatives, Palestine J. Maths. 7(1) (2018) 211-221.
  • [23] N. Cioranescu, La generalization de la premiére formule de la moyenne, Enseign. Math. 37 (1938) 292-302.
  • [24] U. S. Haslam-Jones, On a generalized derivative, Quart. J. Math. Oxford Ser. (2) 4 (1953) 190-197.
  • [25] R. Gordon, A least squares approach to differentiation, Real Analysis Exchange 35(1) (2009) 205-228.
  • [26] A. M. Legendre, Nouvelles methods pour la determination orbites des cometes, Paris (1806).
  • [27] C. F. Gauss, Theoria motus corporum coelestium in sectionibus conicis solem ambientium, Göttingen (1809) 205-224.
  • [28] P. S. Laplace, Théorie analytique des probabilities, Paris (1812) Chap. 4.
  • [29] E. Hewitt, R. E. Hewitt, The Gibbs-Wilbraham phenomenon: An episode in Fourier analysis, Arch. Hist. Exact Sci. 21 (1979) 129-160.
  • [30] D. Gottlieb, S. Chi-Wang, On the Gibbs phenomenon and its resolution, SIAM Rev. 39(4) (1997) 644-668.
  • [31] T. H. Fay, P. H. Kloppers, The Gibbs phenomenon, Int. J. Math. Educ. Sci. Technol. 32(1) (2001) 73-89.
  • [32] A. J. Jerri, The Gibbs phenomenon, Sampling Pub., New York, USA (2007).
  • [33] A. M. Legendre, Recherches sur l’attraction des spheroids homogénes, Mémoires de Mathématiques et Physique, Acad. Roy. Sci. Paris 10 (1785) 411-435.
  • [34] C. Lanczos, Legendre versus Chebyshev polynomials, in ‘Topics in Numerical Analysis’, (Proc. Roy. Irish Acad. Conf. on Numerical Analysis, Aug. 14-18, 1972), Ed. J. J. H. Miller, Academic Press, London, UK (1973) 191-201.
  • [35] S. K. Rangarajan, S. P. Purushothaman, Lanczos generalized derivative for higher orders, J. Comp. Appl. Maths. 177(2) (2005) 461-465.
  • [36] R. Cruz-Santiago, J. López-Bonilla, H. Torres-Silva, Lanczos ortogonal derivative for higher orders, Transactions on Maths. 3(3) (2017) 12-14.
Document Type
article
Publication order reference
Identifiers
YADDA identifier
bwmeta1.element.psjd-f959119e-7bc0-4d7d-ab6e-d396f90b84a8
JavaScript is turned off in your web browser. Turn it on to take full advantage of this site, then refresh the page.